LAST Conference - Canberra

Thu, Sep 14
Timezone: Australia/Melbourne (AEST)
08:15

    Registration Open - 30 mins

08:45
09:00
10:00

    Morning Tea - 30 mins

10:30
11:15
12:00
12:30

    Lunch - 60 mins

13:30
  • Added to My Schedule
    keyboard_arrow_down
    Shane Wheller

    Shane Wheller - Introducing Public Service Agile: Bringing Agile to the Australian Public Service

    schedule  01:30 - 02:10 PM place Room 1 people 10 Interested star_halfRate

    The Prime Minister wants the Australian Public Service to be more agile, the Digital Transformation Agency has mandated it in the Digital Service Standards and it seems like there is increasing demand for Agile services across the Australian Public Service (APS), but do they really know what they are getting themselves in to?

    In this talk Shane will explore the practical application of the Agile Principles in the context of non-software development programs. He will draw from his experience in roles such as Program Management Office lead, Program Manager, Scrum Master and Agile Coach in software development and business programs in government and the private sector.

    Using Scrum at scale using LESS, SAFe and Nexus, how does the APS top down organisational structure fit in to existing scaled frameworks, can they co-exist, or do we need to fundamentally change the structure of the APS, the products being demanded by Government decision-making functions, or both?

  • Added to My Schedule
    keyboard_arrow_down
    Ed O

    Ed O'Shaughnessy - Go Forth and Self-Organise! Strategies & Tactics for Building Great Teams

    schedule  01:30 - 03:00 PM place Room 2 people 8 Interested star_halfRate

    An Agile approach encourages organisations to form self-organising teams that are empowered to figure out how to work together and deliver value. But it's one thing to tell a team they are responsible for themselves and quite another to understand what this even means and to put it into practice in a healthy, sustainable and rewarding way.

    This workshop will explore what it means to self-organise through an understanding of the fundamentals, the relaying of experiences helping teams in the field develop their self-organising capabilities, and some fun role playing exercises to illustrate and convey techniques that anyone can easily adopt to help improve their team effectiveness.

14:15
15:00

    Afternoon Tea - 30 mins

15:30
  • Added to My Schedule
    keyboard_arrow_down
    Peter Lam

    Peter Lam - Building Organisational agility using Jurgen Appelo's Management 3.0

    schedule  03:30 - 04:10 PM place Room 1 people 8 Interested star_halfRate

    World of work has broken. According to Gallup in a study conducted worldwide between 2011-2012 - only 13% of employees working for an organisation are involved in, enthusiastic about and committed to their work and workplace.

    I'll explain why our current standard patterns in management are no longer good enough, and what we can do differently and better. I will showcase a number of modern modern management techniques - popularised by Jurgen Appelo and Management 3.0 - that are fundamentally aligned with lean and agile principles. These will help you get better engagement, better teamwork and make management an easier job.

    You will walk away with a number of simple techniques you can use to help initiate teams or projects; change the level of conversation that you will with your peers and team members; and give you a way to build happier teams.

  • Added to My Schedule
    keyboard_arrow_down
    Fabiano Morais

    Fabiano Morais - Global Nomads and Remote Wrok

    schedule  03:30 - 04:10 PM place Room 2 people 5 Interested star_halfRate

    In a historical moment where everything is political, and we keep hearing references to "walls", "bans" and all sorts of restrictions that try to inhibit a person's mobility around the world, it has never been so important to discuss global mobility in relation to the future of work. The future of work is, undoubtedly, deeply connected to remote work and global mobility. Forrester Research’s (US) estimates that the number of mobile workers will reach 63 million (43 percent of the U.S. workforce) sometime in 2016. (REF)

    While “work from home” has been a common model, the pervasiveness of digital nomadism has changed the face of global work patterns. Remote and mobile work is here to stay.

    This exciting trend brings about new work configurations and possibilities, but also new challenges. Tension and contradiction can sometimes exist between our basic social needs and physical disconnection, and between flexibility for the individual and the collective needs of collaboration. If agile is still cutting edge, shouldn’t agile organisations be leading the way in pursuit of answers to these things? Agile organisations can lead the way and provide solutions that enable a team to make the best out of blended work practices while avoiding the pitfalls of remote work.

    Agile frameworks that are effective arrive at seamlessly blended workflows. During this talk, I will present the cutting-edge agile practices used at [Company Name] to embrace digital nomadism and shape the future of work. I will share with the attendees the challenges, triumphs, tools, and characteristics that make up an organization that is successfully embracing digital nomadism. Envato's Work From Anywhere policy is more than just an effective policy. In today's global society, it is also a symbol of another kind of world, of another way to live and work together. It is an example of what is possible when we have trust in each other and in our communities.

16:15
16:45
17:15
17:20
17:30

    Join us for Drinks at...PJ O'Reilly's - 120 mins